hi iv been to see the doc today and they have took me off tramadol and put me on methadone 30ml would i be better going cold t off the trams or stick with the methadone im on 55 trams?thanks
13 Jul 2011
The tramadol to methadone shouldn't be a problem as far as withdrawals. You should be ok to go straight to the methadone. I'm kinda surprised that the doctor went from tramadol at only 50mg to methadone as methadone is usually a last resort sort of medication. Keep in mind that the methadone is a narcotic and over time you will become dependent such that when you come off it, if you don't taper slowly, you will experience withdrawals.
Did the doctor put you on methadone as a means of getting off the tramadol or as a pain reliever? How long have you been taking tramadol?
13 Jul 2011
I have a question. Are you taking Tramadol for chrontic pain ? I was switched from Vicodin to Methadone for chrontic pain, & it is very hard to get off of. Took me a year of lowering my dose of 120mg to just 10mg to get off the methadone, & back on Vicodin. I hated Methadone. I started at 5mg & had to keep increasing it over & over to get any relief. Made me very tired & sleepy all the time where I was afraid to drive. I would actually doze off at red lights. Now that is scary. That's why I was wondering why you are taking the meds in the first place. If it's addiction, talk with Laurie about it as she is our resident expert along with a few others. Just thought I'd give you my opinion of Methadone...
13 Sep 2012
tramadol is one of the worse withdrawals i ever had, they were worse than the hydrocodone and oxycodone w/d's cause they lasted for 2 weeks!!! the lortab and percocet w/d's were over in 2 days. tramadol withdrawal not only last longer, they are also more intense, you lose your ability to taste food, you also are really depressed and emotional for no reason. i was taking alot of tramadol, more than the 8 i was supposed to take!! tramadol can also be used to treat opiate w/d's, but just dont just quit taking tramadol all at once.tramadol raises the serotonin in your brain and when you quit taking it all at once you get depressed cause it;ll take a few weeks for the serotonin to come back to normal, even if you just go from 4 a day , down to 2 a day you'll be fine
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 18 Nov 2009
I was offered Tramadol by my pain management doctor today. I am currently on Methadone for pain. I take 200 mgs. a day in divided doses. When ...
8 answers • 21 Sep 2010
I take methadone on a daily basis at treatment and now i got a prescription for tramadol since i am taking both at the same time will i go into ...
4 answers • 10 Oct 2010